Alert archive / Montana / High Wind Warnings in 2009
High Wind Warning 2, NWS Glasgow, MT
NWS Glasgow, MT issued this high wind warning at Jan 13, 2009, 5:41 PM MST for 6 counties in Montana. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 13, 2009, 5:41 PM MST (00:41 UTC)
- Expired
- Jan 13, 2009, 8:12 PM MST
- In force
- 3 hr
- Issued by
- NWS Glasgow, MT
Counties Dawson County, MT, McCone County, MT, Prairie County, MT, Roosevelt County, MT, Valley County, MT, Wibaux County, MT
The radar
The Glasgow radar (KGGW), 120 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 13, 5:56 PM MST | NON-TSTM WND GST 52 | 28 Nne Wolf Point, MT | SUSTAINED WIND AT MCDONALDS RAWS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 0.7 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 713 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 223 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KGGW 140041 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 541 PM MST TUE JAN 13 2009 MTZ025>027-140600- /O.NEW.KGGW.HW.W.0002.090114T0041Z-090114T0600Z/ DAWSON-PRAIRIE-WIBAUX- INCLUDING THE CITIES OF...GLENDIVE...RICHEY...TERRY...WIBAUX 541 PM MST TUE JAN 13 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 11 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 11 PM MST THIS EVENING. NORTHWEST WINDS OF 40 WITH GUSTS TO 65 MPH ARE EXPECTED TO CONTINUE THROUGH 11 PM. THESE HIGH WINDS WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW AND PICK UP LOOSE DEBRIS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MTZ017-020-023-140300- /O.NEW.KGGW.HW.W.0002.090114T0041Z-090114T0300Z/ CENTRAL AND SOUTHERN VALLEY-WESTERN ROOSEVELT-MCCONE- INCLUDING THE CITIES OF...GLASGOW...FORT PECK...HINSDALE... FRAZER...WOLF POINT...POPLAR...CIRCLE 541 PM MST TUE JAN 13 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. NORTHWEST WINDS OF 40 WITH GUSTS TO 60 MPH ARE EXPECTED TO CONTINUE THROUGH 8 PM. THESE HIGH WINDS WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW AND PICK UP LOOSE DEBRIS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
1 follow-up statement
000 WWUS75 KGGW 140312 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 812 PM MST TUE JAN 13 2009 MTZ025>027-140415- /O.CAN.KGGW.HW.W.0002.000000T0000Z-090114T0600Z/ DAWSON-PRAIRIE-WIBAUX- INCLUDING THE CITIES OF...GLENDIVE...RICHEY...TERRY...WIBAUX 812 PM MST TUE JAN 13 2009 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE HIGH WIND WARNING. THE STRONG NORTHWEST WINDS HAVE DIMINISHED ACROSS THE AREA. THEREFORE THE HIGH WIND WARNING HAS BEEN CANCELLED. $$ MTZ017-020-023-140415- /O.EXP.KGGW.HW.W.0002.000000T0000Z-090114T0300Z/ CENTRAL AND SOUTHERN VALLEY-WESTERN ROOSEVELT-MCCONE- INCLUDING THE CITIES OF...GLASGOW...FORT PECK...HINSDALE... FRAZER...WOLF POINT...POPLAR...CIRCLE 812 PM MST TUE JAN 13 2009 ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. THE STRONG NORTHWEST WINDS HAVE DIMINISHED ACROSS THE AREA. THEREFORE THE HIGH WIND WARNING HAS BEEN ALLOWED TO EXPIRE. $$ JAMBA
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this high wind warning went out at Jan 13, 3:05 PM MST, 2 hours 36 minutes earlier.
Area forecast discussion, Jan 13, 3:05 PM MST, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 305 PM MST TUE JAN 13 2009 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH THURSDAY... SURFACE LOW MOVING INTO WESTERN NORTH DAKOTA WITH FRONT TRAILING BACK INTO SOUTHWEST SASKATCHEWAN. VERY STRONG WINDS HAVE DEVELOPED SOUTHWEST OF THIS FRONT...MIXING VERY WARM AIR TO THE SURFACE. WINDS HAVE CREATED OCCASIONAL WHITEOUT CONDITIONS ACROSS THE NORTHEAST ZONES...WHERE THERE HAS NOT BEEN AS MUCH ICE AND SNOW IS LOOSER. THUS HAVE ISSUED A WINTER WEATHER ADVISORY FOR BLOWING SNOW FOR THE EVENING OVER THE FAR NORTHEAST. FRONT WILL SAG SOUTHWARD OVERNIGHT...USHERING ARCTIC AIR BACK INTO NORTHEAST MONTANA. WINDS WILL DIMINISH OVERNIGHT AS LOW LEVEL JET MOVES SOUTHEAST...BUT COLD AIR ADVECTION SUBSIDENCE WILL MAKE THIS SLOW. AS TEMPERATURES DROP TO NEAR OR BELOW ZERO...BREEZING CONDITIONS WILL LEAD TO WIND CHILLS BELOW MINUS 20. HAVE ISSUED WIND CHILL WARNING FOR LATE TONIGHT THROUGH WEDNESDAY MORNING FOR THE LOW WIND CHILLS. FRONT EXPECTED TO HANGUP ACROSS CENTRAL MONTANA ON WEDNESDAY AS HIGH PRESSURE DROPS INTO THE DAKOTAS. EXPECT SOME PRECIPITATION IN THE CHANNELED VORTICITY ALONG THIS BOUNDARY...BUT WILL BE GENERALLY LIGHT. OVERALL EXPECT 2 TO 4 INCHES OF SNOW FROM EARLY WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT. HEAVIEST AMOUNTS WILL BE IN THE LITTLE ROCKIES. FRONT LIFTS BACK TO THE NORTHEAST ON THURSDAY WITH HIGH PRESSURE MOVING OFF THE SOUTHEAST. UPPER RIDGE OVER THE WEST COAST BEGINS PUSHING WARM AIR ACROSS THE DIVIDE AND OVER THE ARCTIC AIRMASS IN EASTERN MONTANA. EBERT .LONG TERM...THURSDAY NIGHT THROUGH TUESDAY... SOLID OPERATIONAL MODEL AND ENSEMBLE AGREEMENT CONTINUES THROUGH EARLY NEXT WEEK. A LARGE UPPER LEVEL RIDGE IS EXPECTED TO MOVE OVER THE WESTERN UNITED STATES THIS WEEKEND BRINGING WELL ABOVE NORMAL TEMPERATURES. UPPER HEIGHTS BEGIN TO FALL EARLY NEXT WEEK IN RESPONSE TO A DIGGING TROUGH MOVING FROM THE GULF OF ALASKA INTO WESTERN CANADA. NONETHELESS...1000-500MB THICKNESS VALUES REMAIN IN EXCESS OF 550DAM...SO TEMPERATURES WILL CONTINUE TO BE WELL ABOVE AVERAGE. 12Z GFS AND ECMWF BOTH INDICATE THAT THE AFOREMENTIONED TROUGH WILL CONTINUE TO DIG SOUTHEAST AND PUSH A COLD FRONT THROUGH THE AREA BY THE MIDDLE OF NEXT WEEK...BUT TIMING AND STRENGTH ISSUES EXIST. THE MAIN CHANGE TO THE EXTENDED FORECAST WAS TO TREND TEMPERATURES UPWARD FRIDAY...SUNDAY...AND MONDAY. ESPECIALLY OVER THE SOUTHWESTERN PORTION OF THE CWA WHERE SNOW COVER IS LITTLE TO NON- EXISTENT. THE REASONING FRIDAY IS THE PASSAGE OF A SHORTWAVE TROUGH...WHICH SHOULD ENHANCE MIXING....AND THEN THE UPPER RIDGE EXERTS ITSELF SUNDAY AND MONDAY. OTHERWISE...ONLY A FEW MINOR ADJUSTMENTS FOR COORDINATION PURPOSES. AJZ PREVIOUS LONG TERM DISCUSSION... MODELS REMAIN IN GOOD AGREEMENT FOR THE MOST PART THRU THE EXTENDED PERIOD. IT APPEARS THAT THE END OF THIS WEEK THRU EARLY NEXT WEEK WILL BE ONE OF THE NICEST STRETCHES WE HAVE HAD FOR SOME TIME AS WE WILL BE UNDER THE EFFECTS A BIG UPPER RIDGE. THE BEGINNING OF THE PERIOD ON THURSDAY NIGHT HAS THE WESTERN UPPER RIDGE AXIS FAR ENUF EAST TO PUSH THE ARCTIC AIR INTO THE DAKOTAS AND GIVE US 850 MB TEMPERATURES ABOVE ZERO CELSIUS. THE WARM AIR ADVECTION THEN CONTINUES THRU THE WEEKEND AND EARLY NEXT WEEK AS THE RIDGE AXIS MOVES EAST. ONLY REAL WRINKLE AMONGST THE MODELS IS THE HANDLING OF A FAST-MOVING UPPER DISTURBANCE IN THE NORTHWEST FLOW FRIDAY NIGHT INTO SATURDAY. OPERATIONAL GFS IS THE ODD MODEL OUT WITH THIS FEATURE WITH RESPECT TO IT BEING MOIST ENUF HERE TO GENERATE SOME LIGHT PRECIPITATION AS IT MOVES DIRECTLY OVERHEAD. REMAINING OPERATIONAL MODELS TAKE THIS FEATURE FARTHER EAST INTO THE DAKOTAS AND LEAVE THE LOWER LEVELS OF THE ATMOSPHERE HERE ON THE DRY SIDE. SO FOR NOW WILL KEEP THINGS DRY AND SIMPLY ADD IN SOME CLOUDS TO ACCOUNT FOR THE PASSAGE OF THIS WAVE. OTHERWISE NOT EXPECTING MUCH IN THE WAY OF CLOUDS THRU MOST OF THE EXTENDED PERIOD. TEMPERATURES WILL DEFINITELY BE WARMER THAN WE HAVE HAD FOR SOME TIME. BIG QUESTION IS THE AMOUNT OF MIXING TO GET THE WARM AIR DOWN TO THE SURFACE...AS OTHERWISE THE SNOW COVER WILL AID IN KEEPING TEMPERATURES ON THE COOL SIDE DESPITE THE MILD AIR ALOFT. FOR NOW WILL KEEP THE WARMING TEMPERED...ESPECIALLY AT NIGHT AND FOR THE NORTHEAST HALF OR SO OF THE CWA. BUT IT WILL STILL BE RELATIVELY MILD NONETHELESS. AS THE WEEK UNFOLDS EXPECTING THAT A BETTER DETERMINATION OF EXPECTED WIND AND MIXING CAN BE MADE. && .AVIATION... A COLD FRONT WILL PUSH THROUGH THE AREA TONIGHT WITH A NORTHWEST WIND OF 15 TO 25KT...WITH GUSTS TO 35KT...STEADILY VEERING TO THE EAST AND DECREASING TO LESS THAN 10KT BY WEDNESDAY MORNING. THE COLD AIRMASS BEHIND THE FRONT WILL BE SHALLOW WITH RELATIVELY WARMER AIR ALOFT CREATING WIDESPREAD MVFR STRATUS THIS EVENING THROUGH WEDNESDAY. AJZ && .GLASGOW WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 11 PM MST THIS EVENING FOR DANIELS- SHERIDAN-WESTERN ROOSEVELT-NORTHERN VALLEY-EASTERN ROOSEVELT. WIND CHILL ADVISORY FROM 11 PM THIS EVENING TO 10 AM MST WEDNESDAY FOR CENTRAL AND SOUTHERN VALLEY-DANIELS-SHERIDAN- WESTERN ROOSEVELT-MCCONE-RICHLAND-DAWSON-WIBAUX-NORTHERN PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jan 13, 2:55 PM MST, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 255 PM MST TUE JAN 13 2009 MTZ018>020-061-062-141000- DANIELS-SHERIDAN-WESTERN ROOSEVELT-NORTHERN VALLEY- EASTERN ROOSEVELT- 255 PM MST TUE JAN 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG WINDS THIS AFTERNOON HAVE PRODUCED WIDESPREAD BLOWING SNOW WITH OCCASIONAL WHITEOUT CONDITIONS. THESE WINDS WILL SLOWLY DIMINISH DURING THE EVENING. THUS A WINTER WEATHER ADVISORY FOR BLOWING SNOW IS IN EFFECT. AS TEMPERATURES FALL TO NEAR ZERO OVERNIGHT...THEY WILL COMBINE WITH THE REMAINING WIND TO PRODUCE WIND CHILL READINGS OF 20 BELOW TO 30 BELOW ZERO. A WIND CHILL ADVISORY IS IN EFFECT THROUGH WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ017-023>027-059-141000- CENTRAL AND SOUTHERN VALLEY-MCCONE-RICHLAND-DAWSON-PRAIRIE-WIBAUX- NORTHERN PHILLIPS- 255 PM MST TUE JAN 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT FALLING TEMPERATURES WILL COMBINE WITH BREEZY CONDITIONS TO PRODUCE WIND CHILL READINGS OF 15 TO 30 BELOW ZERO LATE TONIGHT INTO WEDNESDAY MORNING. A WIND CHILL ADVISORY IS IN EFFECT THROUGH WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ016-021-022-060-141000- CENTRAL AND SOUTHEAST PHILLIPS-PETROLEUM-GARFIELD- SOUTHWEST PHILLIPS- 255 PM MST TUE JAN 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SNOW IS EXPECTED TO DEVELOP ACROSS THE REGION LATE TONIGHT AND CONTINUE THROUGH WEDNESDAY. SEVERAL INCHES OF NEW SNOW IS POSSIBLE BY WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
High Wind Warnings in Montana, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.